From pjsm....new on site....help!

KathiM
KathiM Member Posts: 8,028 Member
edited March 2014 in Breast Cancer #1
New to this site and so thankful to have found it. Also new to bc, 3 months actually.
Can someone please tell me if it's menopause or side effects from tamoxifen or both. I am suffering from mood swings, can't stay asleep. night sweats...all that. I'm not supposed to take anything containg estrogen, like estrovan, black cohash etc...I have a harmonizing cream called endau that helps to keep everything in balance. It contains progesterone and I was wondering if anybody has used this for those syptoms. I know I should ask my Dr but I want to ask the women who have experienced this first. I am 2 months shy of my 49th b-day so I know I'm probably pre-menopausal. I cry alot and can hardly stand myself sometimes. Help me, PLEASE!


I (Kathi) figured this needed a response other than at the end of 'where are you from'...

Hugs, Kathi

Comments

  • KathiM
    KathiM Member Posts: 8,028 Member
    Yup....normal!
    Funny, I just had a 'jaccuzi night' in bed last night, myself. I am under alot of stress right now, moving my daughter, cleaning my condo (18 years of junk), leaving for Holland on the 16th of June for 3 months...lol...I think that has a bit to do with it... Yes, you CAN ask your doctor, but yes, it IS all stuff that has happened to me. Were you having pre-menopausal symptoms before the breast cancer?

    Treatment DOES cause symptoms....but in my case, they dimished over time (3 plus years for me). Hang in there, it will be better....but do check in with your doctor.

    Hugs, Kathi
  • crazylady55
    crazylady55 Member Posts: 92
    KathiM said:

    Yup....normal!
    Funny, I just had a 'jaccuzi night' in bed last night, myself. I am under alot of stress right now, moving my daughter, cleaning my condo (18 years of junk), leaving for Holland on the 16th of June for 3 months...lol...I think that has a bit to do with it... Yes, you CAN ask your doctor, but yes, it IS all stuff that has happened to me. Were you having pre-menopausal symptoms before the breast cancer?

    Treatment DOES cause symptoms....but in my case, they dimished over time (3 plus years for me). Hang in there, it will be better....but do check in with your doctor.

    Hugs, Kathi

    sounds normal
    sorry to tell you but the night sweats, mood swings, hot flashes, etc. are "normal" side effects of the cancer treatments. I just talked to my surgeon's nurse practioner last week about this, I was menopausal just before I was diagnosed (I am 53). The night sweats and hot flashes went away during chemo, the nurse said for most people they get worse. Well, they are worse now. My cancer is estrogen+ so she said "absolutely no over the counter or herbal treatments for the menopause". She did say if I decide it is too much to handle especially since I will be starting Arimedex (probably wrong spelling), I can ask my medical oncologist for a low dose antidepressant. I don't remember which particular drug she said but she said the dose is much lower than what they use for depression.

    Make sure you talk to your doctor before you take any supplements, you don't want to have a recurrence just because you got rid of the hot flashes.

    Best wishes
  • Kalie
    Kalie Member Posts: 16
    KathiM said:

    Yup....normal!
    Funny, I just had a 'jaccuzi night' in bed last night, myself. I am under alot of stress right now, moving my daughter, cleaning my condo (18 years of junk), leaving for Holland on the 16th of June for 3 months...lol...I think that has a bit to do with it... Yes, you CAN ask your doctor, but yes, it IS all stuff that has happened to me. Were you having pre-menopausal symptoms before the breast cancer?

    Treatment DOES cause symptoms....but in my case, they dimished over time (3 plus years for me). Hang in there, it will be better....but do check in with your doctor.

    Hugs, Kathi

    I haven't had to be on the
    I haven't had to be on the meds you are on, but since I cannot take estrogen meds anymore I use soy powder. I sprinkle it on yogurt, applesauce, sherbert, anything and everything, and when desparate, I just stir a teaspoon of it in warm water, not as bad tasting as some things I've drank. I was on Lexapro for depression and a NP friend told me that Effexor not only helps with the depression but also hot flashes & night sweats so I asked my dr to switch me to that and that has been helping as well. I still get a few "warm moments", but not as severe.
  • cruf
    cruf Member Posts: 908
    Kalie said:

    I haven't had to be on the
    I haven't had to be on the meds you are on, but since I cannot take estrogen meds anymore I use soy powder. I sprinkle it on yogurt, applesauce, sherbert, anything and everything, and when desparate, I just stir a teaspoon of it in warm water, not as bad tasting as some things I've drank. I was on Lexapro for depression and a NP friend told me that Effexor not only helps with the depression but also hot flashes & night sweats so I asked my dr to switch me to that and that has been helping as well. I still get a few "warm moments", but not as severe.

    soy powder?
    Please Check w your MD re: use of soy powder. If you are estrogen +, soy is a no no! Soy is a phytoestrogen and cancer cells eat off estrogen. That is one of the first things the MD tells you to stay away from. HUGS!! Cathy
  • mimivac
    mimivac Member Posts: 2,143
    Kalie said:

    I haven't had to be on the
    I haven't had to be on the meds you are on, but since I cannot take estrogen meds anymore I use soy powder. I sprinkle it on yogurt, applesauce, sherbert, anything and everything, and when desparate, I just stir a teaspoon of it in warm water, not as bad tasting as some things I've drank. I was on Lexapro for depression and a NP friend told me that Effexor not only helps with the depression but also hot flashes & night sweats so I asked my dr to switch me to that and that has been helping as well. I still get a few "warm moments", but not as severe.

    Soy
    Kalie, I second the recommendation to talk to your doc. about the soy. My oncologist wants me to stay away from it even though I am estrogen negative. It acts like estrogen in the body and may contribute to recurrence, according to some doctors.
  • Alexis F
    Alexis F Member Posts: 3,598
    Kalie said:

    I haven't had to be on the
    I haven't had to be on the meds you are on, but since I cannot take estrogen meds anymore I use soy powder. I sprinkle it on yogurt, applesauce, sherbert, anything and everything, and when desparate, I just stir a teaspoon of it in warm water, not as bad tasting as some things I've drank. I was on Lexapro for depression and a NP friend told me that Effexor not only helps with the depression but also hot flashes & night sweats so I asked my dr to switch me to that and that has been helping as well. I still get a few "warm moments", but not as severe.

    Oh dear, Kalie, you probably
    Oh dear, Kalie, you probably should not use soy at all. You best call your doctor and go over this. It is dangerous.
  • dyaneb123
    dyaneb123 Member Posts: 950
    Alexis F said:

    Oh dear, Kalie, you probably
    Oh dear, Kalie, you probably should not use soy at all. You best call your doctor and go over this. It is dangerous.

    Kalie read the list of
    Kalie read the list of estrogen produing foods I just listed. Soy is a no no.
    Dee
  • taleena
    taleena Member Posts: 1,612 Member
    dyaneb123 said:

    Kalie read the list of
    Kalie read the list of estrogen produing foods I just listed. Soy is a no no.
    Dee

    Dee... where did you post
    Dee... where did you post the list of estrogen producing foods... I am really interested in seeing it... If my lumpectomy and nodes come back good, the surgen told me that the oncologist will probably put me on hormone blockers... receptors both are positive...

    Thanks

    ~T